New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
anyone on cymbalta?
23 Replies
kerri - April 25

hi everyone~i'm about to try cymbalta for my fibro. i was on wellbutrin, but it practically stopped working, so i've been weaned off of that to go on cymbalta.
i'm wondering if anyone can give me honest answers as to how it works and what the side effects are like. i remember the first week on wellbutrin was a bit weird, dizzy and out of it. all i'm finding online about the cymbalta is clinical study info, no honest answers on how it makes you feel. help?


Debbie - January 11

Kerri: I tried Cymbalta it for a week and felt so dizzy and cloudy headed I had to stop. I probably didn't give it a fair chance. A friend of mine is on it and is doing fabulous. She has never felt better. Try it and see, that's all we can do. I was going to ask my Dr. about Wellbutrin. You didn't have success with it? I am trying to find something to work for me. I have restless leg as a fibro symptom and have heard the SSI drugs make it worse?


REBECCA - January 12



Juanita - January 12

Cymbalta made me nauseous. When I did try it, I didn't stay on it but a week or two and gave it up. When a rheumatologist suggested I take it, my psychiatrist said he didn't like the statistics on liver damange from the cymbalta and refused to treat his patients with it.

On the wellbutrin, I know a lot of people take it. It's not suppose to help so much with pain relief like Effexor, but my daughter and sister-in-law are on Wellbutrin XL (not generic yet) and are doing much better on it than when they were on Wellbutrin SR.

I am on Effexor, which is suppose to help with depression and pain if you go up to 300 mg. My psych said the problem a lot of times is that doctors are scared to give that high of a dosage, but from a weekend seminar he attended he learned that to help a depressed patient into remission, you need to raise it up to at least 300 mg. and again, it is suppose to help with pain. I'm being weened off celexa and onto effexor as I write.

As for restless leg syndrome, I have had a doctor prescribe my daughter and myself Gabitril for RLS or other muscle relaxers. I use zanaflex, which doesn't drug me up as much as what flexeril did.

Hope some of this helped.



cheryl1054 - January 12

started Cymbalta about 3 weeks ago and havent noticed a bit of difference, in fact I'm going through a real painful time right now (flare up of fibro? ). My doctor said that it IS supposed to help , so I'm keeping my fingers crossed!!!


dana - January 12

it works for some people, but i had really bad side effects, dizziness, nausea, and a weird hot/cold tingling on my upper back and upper chest. i hope it works for you; everybody respomds to meds differently.


Jean - January 13

I don't know. Your doctor doesn't tell you what to expect, ask him/her. You need to know before going on it.


Andrea - January 15

My mom is a pharmacist, and when she was at a recent confrence, she turned in a report ont he side effects I had because none were really listed, mine were basically tremors, nausea, and insomnia...hope that is what you mean by honest. :)

*hugs Jean*


AKFlyfisher - January 17

Ahem.... I was on it for 3 weeks and it did not help my sleep at all. It also gave me lots of trips to the bathroom, triggered my IBS a lot more :(..... it kind of lifted my mood a little, but with less sleep, I am still a grouch most of the day.... good luck and keep trying.


Jan - January 18

I am taking 60mg a day and it seems to help a little, but doctor wants me take it twice a day and my insurance will only pay for once day. So I would have to pay the $50 co-pay for 30 and they $110 for the other 30. The doctor will need to switch me back to Prozac that I can afford as it is available generic.


Melissa - January 20

I took Cymbalta for two months, and it didn't do much for me. I was extremely moody, had severe hedaches, and was dizzy. I was switched to a combo of 100 mg of Zoloft and 150 mg of Wellbutrin XL. This is working much better.


Jean - January 21

Hi Kerri: Cymbalta can be found on Medscape which tells you that it is an SSRI antidepressant. Some people can not take SSRI's with Fibromyalgia because of the side affects and they make there sleep and pain worse, however it works on some people. You will just havr to see how it works with you and if you find after awhile that it is not doing the job or you are becoming more anxious or depressed talk to your doctor about Remeron which is an antidepressant that works on the othe chemicals in the brain and seems to have less side afects but it too takes time to get into the system to work it's magic. It will just take time to find the right combination of medications to get you into a better balance with your system in fighting this disease or condition as it is called. Be patient and keep a diary of your symptoms so you can talk to your doctor about what is going on with you on a day to day basis. :) it will get to a point.


anotherann - April 7

Works great for me but my doctor reduced my dose from his original prescrip of 60mg to 20. Also take lorazepam amd trazodone for sleep. I seem to have good luck w guifen. too. right now trying to get through a very bad flare. (Gentle hugs to everyone!


Beverly - April 7

I have been on Cymbalta for three month's. It took me at least two months to see a difference. My doctor started me on 20 mg for the first six weeks and increased it to 60 mg. So far I haven't noticed any side effects.
God Bless -------


Jean - April 7

Hi Kerri. Drugs work on people differently. What one helps the other does not. Go to Medscape become a member and enter your drugs to get a profile about them then you can have the right questions to ask your doctor about the drugs he or she wants you to take.


cheryl1054 - April 8

I tried Cymbalta for a feww days and almost felt like I was on LSD or something--vivid weird dreams,dizzy woozy shaky feeling,would see a "whoosh" eveerytime i turned my head quickly--I went off Paxil and right on to Cymbalta--dont know if that was it or what--but HATED it--went back to Paxil;did fine AND NOW i'M TRYING eLAVIL--SEEMS PRETTY GOOD SO FAR...


CHERYL1054 - April 8

........sorry, goofed on my last post, said i was on Elavil and I meant EFFEXOR....



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question